Discussions that mention atenolol

Heart Disorders board


Susy-Q,

The best part of your PVC's is that they respond so well to atenolol. (WHich leads me to believe they were triggered by a catecholamine storm Many intravenoue drugs have some added and even local anesthetics have epinephrine. SOme of us are EXTREMELY sensitive...I can get a racing heart from a shot of dental lidocaine.

In any case, I hope the 25 mg. atenolol helps as well as the 50, and then maybe even 12.5 mg.
Many thanks to all for the helpful replies!

Lenin- your information was so very helpful. I had a steriod injection (so I had a local anesthtic injected to numb the area and the steroid mixture also contains some anesthetic) in my neck. A day later I was Lobster red! That lasted for 3 days and then I was woozy and dizzy for 3 days b4 the PVCs started. Meantime I had 3 med changes so it has been a bit of a puzzle to find the right connection. BTW - epidural doc syas the Lobster Red Flush is well known but they deny the epidural could have anything to do with this PVC problem. I'm not looking to place blame - I'm trying to get better is all.

Update - I had a 3 hour episode late last week where my PVC rate was over 20/minute. This was after I had been upped to 50 mg Atenolol. And the increase just floored me. I was hammered. My Gp wanted me to wait 2 weeks to adjust but it was no good. I was tripping and slurring my speech and I could not drive - period. So, I've been switched to 25 mg Toprol XL (slow release). So far, great improvement. PVC rate zero most of the time and never symptommatic. And I can drive. After being out of work for 12 weeks, I wasn't going to tell them I had to stay hopme for 2 more to adjust to a new med!

Thanks again - Suzy-Q